MAUDE Adverse Event Report: ANGIODYNAMICS, INC BIOFLO VORTEX; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

ANGIODYNAMICS, INC BIOFLO VORTEX; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number CT80LPPDVI
Medical Device Problem Codes Fracture (1260); Migration (4003)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported device has not yet been returned to the manufacturer for evaluation.An investigation into the root cause for the event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
An end user reported an issue with an 8f low profile plastic vortex port detached poly catheter filled sh valved introducer.During a port removal procedure, the catheter detached and traveled deeper towards the patient's heart.The patient was brought into the or and then transferred to another hospital, in the city, to have the fragment removed by interventional radiology.This occurred on (b)(6) 2024.Ultimately, the fragment was removed and the patient is, reportedly, doing well.Despite multiple good faith efforts, no further details were obtained.
 
Additional Manufacturer Narrative
The customer's reported complaint description of catheter detached and migrated during a port removal procedure could not be confirmed since no port/catheter complaint sample was returned to angiodynamics.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.There was no report of port device malfunction or performance issue during device use.It is unknown if the catheter became detached from the port housing (i.E.Loose connection), catheter fractured/detached or if end user cut the catheter tubing that allow the catheter to migrate.It is also unknown how long the port device was in situ but it was reported that port was being removed due to it no longer being needed (for treatment).Device history record review of the packaging, assembly and component lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.Labeling review: the directions for use (dfu, 14600340-01) is provided in the port kit and contains the following directions and precautions: absence of a blood return or a poor blood return can be a sign of a potential complication such as occlusion, kinking, breakage, pinch-off syndrome, fibrin formation, thrombosis or malposition.This should be evaluated prior to device usage.A blood return should be present prior to usage of device for any therapy or testing.If the patient complains of pain, or there is swelling when the device is flushed or when medication or contrast media is administered, evaluate the device for infiltration, proper needle placement, and potential complications such as occlusion, kinking, breakage, pinch-off syndrome, thrombosis or malposition.Failure to assess these complaints or observations can lead to device failure.Precautions: to avert device damage and/or patient injury during catheter placement: carefully follow the catheter to port connection technique provided in the dfu to ensure proper device connection and to avoid catheter damage.Assure tight connection between port body and catheter.Potential complications: use of an angiodynamics port system involves potential risks normally associated with the insertion or use of any implanted device or indwelling catheter including but not limited to: air or catheter (or catheter fragments) embolism.Catheter occlusion, malposition, dislodgement, fragmentation, migration, disconnection or rupture.Connecting the catheter: a.Place catheter lock onto catheter.The catheter lock is bi-directional and can be mounted on the catheter in either direction.B.Trim the catheter to proper length at a 90° angle allowing sufficient slack to permit body movement, port connection and verify that the catheter is not kinked.C.Advance catheter over port stem to the midway point, slightly past the barb.D.Advance catheter lock until it engages with tactile and/or audible feedback.Note: to ensure proper assembly of port and catheter lock connector, a minimal gap (less than 0.5 mm) is expected.Note: if the catheter and locking collar are connected and then disconnected, the catheter proximal end must be re-cut to ensure a safe re-connection to the port.Precaution: prior to advancing the catheter lock connector, ensure that the catheter is properly positioned.A catheter not advanced to the proper region may not seat securely and lead to dislodgement and extravasation.The catheter must be straight with no sign of kinking.A slight pull on the catheter is sufficient to straighten it.Advancing the catheter lock over a kinked catheter may damage the catheter.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
BIOFLO VORTEX
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key20490259
Report Number1317056-2024-00197
Device Sequence Number17195661
Product Code LJT
UDI-Device IdentifierH787CT80LPPDVI0
UDI-PublicH787CT80LPPDVI0
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K190559
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCT80LPPDVI
Device Lot Number5817573
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2024
Supplement Date Received by Manufacturer12/03/2024
Initial Report FDA Received Date10/20/2024
Supplement Report FDA Received Date12/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/22/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Other; Hospitalization; Required Intervention;
Patient Age77 YR
Patient SexMale